# SDR 96ZZZX4037

- Difficulty date: July 25, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa JT8D217A
- System (JASC): 7250 · Turbine Section
- Part: Vane
- Part number: 805172
- Condition: Failed
- Location: N1 Turbine
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

ENGINE WAS REMOVED FROM SERVICE DUE TO A LOUD BANG AND ENGINE EXPERIENCED AN IN-FLIGHT SHUT DOWN.  DISASSEMBLY OF THE ENGINE REVEALED A SECOND STAGE VANE CLUSTER WAS MISSING AND THE REMAINDER OF THE N1 TURBINE HAD MASSIVE DAMAGE.  THE CAUSE FOR THE FAILURE IS STILL UNDER INVESTIGATION.
